Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 11, 2007, 5:36 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 5:36 PM CDT (22:36 UTC)
- Expired
- May 11, 2007, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 112238 FFWSGF MOC067-153-213-120430- /X.NEW.KSGF.FF.W.0048.070511T2236Z-070512T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI... SOUTHEAST TANEY COUNTY IN SOUTHWEST MISSOURI... CENTRAL DOUGLAS COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1130 PM CDT. * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA WITH ONE TO TWO ADDITIONAL INCHES POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR MAINLY ALONG SMALL STREAMS AND LOW WATER CROSSINGS. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE THE PROTEM AND SQUIRES AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3705 9227 3706 9261 3650 9303 3649 9266 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:15 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 11, 2:15 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI MAY 11 2007 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SCATTERED THUNDERSTORMS BEGAN TO REFIRE ALONG REMNANT SURFACE BOUNDARIES ACROSS CENTRAL AND SOUTHERN MISSOURI LATE THIS MORNING AND CONTINUE THIS AFTERNOON. SIMILAR TO YESTERDAY...THE STORMS WILL CONTINUE TO BE EFFICIENT RAIN PRODUCERS AND SLOW MOVING TO THE SOUTH. STORM OUTFLOWS WILL AGAIN LIKELY PRODUCE ADDITIONAL CONVECTION THROUGH SUNSET WHICH COULD LEAD TO MORE FLASH FLOODING IF THE STORMS TRAIN ACROSS THE SAME LOCATIONS. SHEAR AXIS SHOULD SLIDE TO THE SOUTH OF THE AREA TONIGHT WITH UPPER RIDGING MOVING INTO THE AREA FOR THE WEEKEND. THIS SHOULD KEEP THE STORMS SUPPRESSED TO THE SOUTH OF THE CWA. LOOKING FOR TEMPERATURES IN THE MID 80S BOTH SATURDAY AND SUNDAY WITH DEWPOINTS REMAINING IN THE UPPER 50S TO LOW 60S ACROSS THE CWA. LOWS WILL LIKELY REMAIN THE UPPER 50S TO LOWER 60S THROUGH THE SHORT TERM. LONG TERM (MONDAY THROUGH FRIDAY)... THE PERIOD WILL BEGIN ON THE WARM SIDE WITH AN UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES REGION. AN UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST OUT OF CANADA...BREAKING DOWN THE RIDGE ON MONDAY NIGHT AND SENDING A SURFACE COLD FRONT THROUGH THE CWA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT WITH THIS FEATURE. COOLER AIR WILL MOVE IN BEHIND THE FRONT FOR WEDNESDAY AND THURSDAY WITH DRY CONDITIONS FOR THE REMAINDER OF THE EXTENDED PERIOD. LINDENBERG && .AVIATION... FOR THE 18Z TAFS...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH SUNSET AT BOTH JLN/SGF. WHILE PREDOMINANT CEILINGS WILL REMAIN VFR...THUNDERSTORMS WILL DROP CEILINGS TO AROUND 2500 FEET AND LIMIT VISIBILITIES INTO THE 3 TO 4 MILE RANGE. LIGHT WIND AND MOIST BOUNDARY LAYER TONIGHT WILL LIKELY PROMOTE MVFR FOG DEVELOPING BETWEEN MIDNIGHT AND 6 AM AT BOTH JLN/SGF. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 11, 12:15 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 PM CDT FRI MAY 11 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1215 PM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS THE AREA ALLOWING THE THUNDERSTORMS TO DEVELOP. SIMILAR TO THE PAST SEVERAL DAYS...THESE STORMS WILL BE VERY EFFICIENT RAIN PRODUCERS AND SLOW MOVERS WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE IN LOCATIONS WHICH HAVE RECEIVED HEAVY RAINFALL THROUGHOUT THE WEEK. A FEW OF THE STRONGER STORMS COULD PRODUCE UP TO NICKEL SIZE HAIL AND WIND GUSTS OF 30 TO 40 MPH. STORMS SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PASSES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 11, 12:17 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 W ELDON 38.35N 92.62W
05/10/2007 MILLER MO EMERGENCY MNGR
FLASH FLOODING AT INTERSECTION OF HIGHWAY 52 AND Y
HIGHWAY
0150 PM HEAVY RAIN 2 N VIENNA 38.22N 91.95W
05/10/2007 M1.63 INCH MARIES MO CO-OP OBSERVER
1.63 INCHES IN 45 MINUTES.
0220 PM FLOOD 4 S NEVADA 37.78N 94.35W
05/10/2007 VERNON MO LAW ENFORCEMENT
INTERSECTION OF BB AND STOCKADE REMAINS CLOSED DUE TO
FLOODING.
0223 PM FLOOD FORT SCOTT 37.84N 94.71W
05/10/2007 BOURBON KS LAW ENFORCEMENT
LITTLE OSAGE RIVER CONTINUES TO FLOW OVER 7 HIGHWAY
BETWEEN HIGHWAY 31 AND HARDING ROAD. ROAD STILL CLOSED.
0223 PM FLOOD XENIA 38.00N 94.99W
05/10/2007 BOURBON KS LAW ENFORCEMENT
PORTIONS OF 65 HIGHWAY NEAR TOWN OF XENIA STILL CLOSED
DUE TO WATER OVER ROADWAY.
0228 PM FLASH FLOOD 2 S DIXON 37.96N 92.09W
05/10/2007 PULASKI MO TRAINED SPOTTER
5 INCHES OF WATER FLOWING OVER O HIGHWAY AT JONES CREEK.
0230 PM FLASH FLOOD 1 S EDGAR SPRINGS 37.69N 91.87W
05/10/2007 PHELPS MO PUBLIC
WATER ACROSS HIGHWAY 63 AT H HIGHWAY.
0235 PM FLASH FLOOD EDGAR SPRINGS 37.70N 91.87W
05/10/2007 PHELPS MO POST OFFICE
WATER ACROSS HIGHWAY 63. THE COUNTY ROAD DEPARTMENT
ESTIMATED 2.50 INCHES OF RAIN FELL IN ONE HOUR.
0300 PM FLASH FLOOD 3 NW VIENNA 38.22N 91.99W
05/10/2007 MARIES MO CO-OP OBSERVER
A FEW LOW WATER CROSSINGS ALONG THE BIG MARIES CREEK WERE
FLOODED...LASTING 2-3 HOURS.
0305 PM FLASH FLOOD CAMDENTON 38.01N 92.74W
05/10/2007 CAMDEN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS THROUGHOUT CAMDEN COUNTY HAVE
WATER FLOWING OVER THEM. A FEW OF THE LOW WATER CROSSINGS
ARE BLOCKED BY DEBRIS.
0312 PM FUNNEL CLOUD 10 SW ANDERSON 36.55N 94.57W
05/10/2007 MCDONALD MO LAW ENFORCEMENT
0410 PM HAIL 4 S JERICO SPRINGS 37.56N 94.01W
05/10/2007 E0.88 INCH DADE MO CO-OP OBSERVER
DIME TO NICKLE HAIL ALONG WITH 0.80 INCHES OF RAIN.
0418 PM FLASH FLOOD 5 SW GRAVOIS MILLS 38.26N 92.89W
05/10/2007 MORGAN MO LAW ENFORCEMENT
PROCTOR AND CODY ROADS NEAR IVY BEND WERE FLOODED AND
IMPASSABLE. LITTLE PROCTOR CREEK FIVE MILES SOUTHWEST OF
GRAVOIS MILLS WHICH IS NORMALLY DRY ROSE 4 TO 6 FEET IN
20 MINUTES.
0430 PM FLASH FLOOD SHERMAN 37.26N 95.06W
05/10/2007 CHEROKEE KS EMERGENCY MNGR
FLOODING OF COUNTY ROADS IN NORTHWEST CHEROKEE COUNTY
BETWEEN SHERMAN AND SCAMMON.
0450 PM FLASH FLOOD PITTSBURG 37.41N 94.70W
05/10/2007 CRAWFORD KS LAW ENFORCEMENT
ROADS FLOODED IN PITTSBURG AREA INCLUDING AT INTERSECTION
OF COUNTY ROADS 560 AND 210.
0512 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/10/2007 NEWTON MO LAW ENFORCEMENT
ROUTE D CLOSED DUE TO HIGH WATER. MCCORD STREET IN TOWN
CLOSED AS WELL.
0520 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/10/2007 NEWTON MO LAW ENFORCEMENT
FLASH FLOODING OCCURING IN NEOSHO INCLUDING ON HIGHWAY D
NEAR CROWDER COLLEGE.
0545 PM FLASH FLOOD 1 W MINDENMINES 37.47N 94.61W
05/10/2007 BARTON MO TRAINED SPOTTER
WATER UP TO ROAD SURFACE ON BOTH SIDES OF HWY 160. ALL
DIRT ROADS OFF HWY 160 FLOODED
0610 PM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
05/10/2007 POLK MO AMATEUR RADIO
4 INCHES OF FLOODING ON HWY H NEAR PLEASANT HOPE.
0610 PM FLASH FLOOD MORRISVILLE 37.48N 93.43W
05/10/2007 POLK MO AMATEUR RADIO
HIGHWAY 215 NEAR MORRISVILLE FLOODED WITH 6 TO 8 INCHES
OF WATER.
0610 PM FLASH FLOOD STOTTS CITY 37.10N 93.95W
05/10/2007 LAWRENCE MO EMERGENCY MNGR
HIGHWAY 97 CLOSED DUE TO FLASH FLOODING
0620 PM HAIL SPRINGFIELD 37.20N 93.29W
05/10/2007 E0.75 INCH GREENE MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AT THE INTERSECTION OF KEARNEY
AND FULBRIGHT.
0620 PM FLASH FLOOD 3 NE WEAUBLEAU 37.92N 93.50W
05/10/2007 HICKORY MO LAW ENFORCEMENT
WATER FLOWING OVER SOME ROADWAYS IN WESTERN PORTIONS OF
HICKORY COUNTY.
0621 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/10/2007 GREENE MO PUBLIC
PUBLIC REPORTED 10 TO 12 INCHES OF WATER OVER ROADS IN
DOWNTOWN SPRINGFIELD.
0630 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/10/2007 GREENE MO TRAINED SPOTTER
FLASH FLOODING ALONG 1400 BLOCK OF NORTH FRISCO IN
SPRINGFIELD
0645 PM FLASH FLOOD LAMAR 37.49N 94.28W
05/10/2007 BARTON MO CO-OP OBSERVER
COOP OBSERVER IN LAMAR REPORTS 0.85 INCHES OF RAIN. MUDDY
CREEK IN LAMAR OVERFLOWING BANKS
0646 PM HEAVY RAIN 1 NE SPRINGFIELD 37.21N 93.27W
05/10/2007 E1.55 INCH GREENE MO PUBLIC
SOUTH OF INTERSTATE 44 ON KERNY STREET IN NORTHERN PART
OF TOWN. ONE HOUR RAINFALL TOTAL.
0710 PM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
05/10/2007 POLK MO LAW ENFORCEMENT
HIGHWAY H SOUTH OF PLEASANT HOPE FLOODED. ONE HOUSE AND
MULTIPLE TRAILER HOUSES FLOODED.
0724 PM HEAVY RAIN CARTHAGE 37.18N 94.31W
05/10/2007 M1.19 INCH JASPER MO CO-OP OBSERVER
AS OF 7 PM.
0730 PM FLASH FLOOD 7 S MARSHFIELD 37.24N 92.91W
05/10/2007 WEBSTER MO LAW ENFORCEMENT
INTERSECTION OF HIGHWAYS A AND FF FLOODED.
0845 PM FLASH FLOOD KISSEE MILLS 36.68N 93.05W
05/10/2007 TANEY MO LAW ENFORCEMENT
HIGHWAY 160 EAST OF KISSEE MILLS AND BARKER HOLE ROAD
BOTH FLOODED.
0905 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/10/2007 GREENE MO LAW ENFORCEMENT
INTERSECTIONS OF DIVISION AND SHERMAN AS WELL AS MOUNT
VERNON AND NEW WERE FLOODED. 1800 WEST KEARNEY ALSO
FLOODED.
1200 AM FLASH FLOOD 7 W AVA 36.95N 92.79W
05/11/2007 DOUGLAS MO LAW ENFORCEMENT
ROUTE Y LOW WATER CROSSING OVER THE COWSKIN CREEK REMAINS
FLOODED. CONDITIONS IMPROVING.
&&
HATCHSpecial weather statement, May 11, 5:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 519 PM CDT FRI MAY 11 2007 MOZ104-112300- TANEY- 519 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST TANEY COUNTY UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF DIAMOND CITY...OR 17 MILES SOUTHEAST OF FORSYTH...AND MOVING SOUTHWEST AT 15 MPH. WINDS AROUND 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:24 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| May 10, 7:35 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| May 11, 2:56 AM CDT | Dense Fog Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 7 hr |
| May 11, 2:31 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.